MAUDE Adverse Event Report: ETHICON INC. VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPB864D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Investigation summary
=
> the product was returned to ethicon for evaluation.One empty opened foil and one winding former with three needle-sutures and five detached needles and some suture pieces outside of it were received for analysis.The product code is vcpb864d which is a control release and requires eight strands per packet.During visual inspection of the returned sample, the swage and attachment area were noted to be as expected.In the suture pieces, it was observed that the strands had begun with a degradation process.The foil was visually inspected, and no anomalies were observed during the evaluation.As per the condition of the returned samples no conclusion could be reached in how this issue can be happened the product code vcpb864d contains an absorbable suture.As the samples were received open, the time of exposure to the environment could not be determined and the functional test could not be performed.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.The suture was broken into small pieces even though the product has not been used yet.Another product was used to complete the case.There were no adverse consequences to the patient.Upon evaluation, suture degradation was found.

Brand Name
VCL + CT BRD UD 8X18IN USP3-0 S/A SHB CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22923286
Report Number2210968-2025-09990
Device Sequence Number15743684
Product Code GAM
UDI-Device Identifier10705031056664
UDI-Public(01)10705031056664(17)280831(10)TKMJDX
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPB864D
Device Lot NumberTKMJDX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown